Alert archive / Tennessee / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 22, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Mar 10, 2017, 12:09 AM CST for Marion County, Sequatchie County, Tennessee. It was in force for 36 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 10, 2017, 12:09 AM CST (06:09 UTC)
- Expired
- Mar 10, 2017, 12:45 AM CST
- In force
- 36 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Marion County, TN, Sequatchie County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 10, 12:35 AM CST | TSTM WND DMG | Jasper, TN | TREES DOWN IN JASPER AND VICINITY. |
| Mar 10, 12:45 AM CST | TSTM WND DMG | Whitwell, TN | TREES DOWN IN WHITWELL AND VICINITY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 9, 11:18 PM CST | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 6.2 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2824 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
881
WUUS54 KMRX 100609
SVRMRX
TNC115-153-100645-
/O.NEW.KMRX.SV.W.0022.170310T0609Z-170310T0645Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Morristown TN
1209 AM CST FRI MAR 10 2017
The National Weather Service in Morristown has issued a
* Severe Thunderstorm Warning for...
Sequatchie County in eastern Tennessee...
Marion County in eastern Tennessee...
* Until 1245 AM CST
* At 1209 AM CST, severe thunderstorms were located along a line
extending from 11 miles south of McMinnville to near Huntland,
moving southeast at 60 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* Locations impacted include...
Dunlap, Jasper, Signal Mountain, South Pittsburg, Whitwell,
Kimball, Monteagle, Fairmount, Powells Crossroads, Orme, Chimneys
S.p., Martin Springs, Cartwright, Fiery Gizzard S.p., Foster Falls
S.p., Griffith Creek, Haletown (guild), Hicks Gap S.p., Lone Oak
and Sequatchie Cave.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3524 8582 3522 8574 3524 8569 3529 8571
3532 8557 3538 8549 3541 8549 3541 8551
3543 8554 3549 8554 3553 8560 3538 8526
3535 8523 3515 8538 3511 8539 3510 8537
3500 8543 3498 8548 3499 8586 3522 8587
TIME...MOT...LOC 0609Z 319DEG 53KT 3553 8583 3510 8627
HAIL...1.00IN
WIND...70MPH
$$
EJH1 follow-up statement
547
WWUS54 KMRX 100630
SVSMRX
Severe Weather Statement
National Weather Service Morristown TN
1230 AM CST FRI MAR 10 2017
TNC115-153-100645-
/O.CON.KMRX.SV.W.0022.000000T0000Z-170310T0645Z/
Sequatchie TN-Marion TN-
1230 AM CST FRI MAR 10 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CST
FOR SEQUATCHIE AND MARION COUNTIES...
At 1230 AM CST, severe thunderstorms were located along a line
extending from near Gruetli-Laager to 6 miles northeast of Skyline,
moving southeast at 60 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Dunlap, Jasper, Signal Mountain, South Pittsburg, Whitwell, Kimball,
Monteagle, Fairmount, Powells Crossroads, Orme, Chimneys S.p., Martin
Springs, Cartwright, Fiery Gizzard S.p., Foster Falls S.p., Griffith
Creek, Haletown (guild), Hicks Gap S.p., Lone Oak and Sequatchie
Cave.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3524 8582 3522 8574 3524 8569 3529 8571
3532 8557 3538 8549 3541 8549 3541 8551
3543 8554 3549 8554 3553 8560 3538 8526
3535 8523 3515 8538 3511 8539 3510 8537
3500 8543 3498 8548 3499 8586 3522 8587
TIME...MOT...LOC 0630Z 319DEG 53KT 3530 8559 3487 8603
HAIL...1.00IN
WIND...70MPH
$$
EJHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 9, 11:20 PM CST, 49 minutes earlier.
Area forecast discussion, Mar 9, 11:20 PM CST, 49 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
1220 AM EST Fri Mar 10 2017
.AVIATION...Area of showers and thunderstorms making decent
progress toward the Great Valley early this morning and should
arrive at the terminals between 06-09z with continuation of some
showers behind the initial development all the way into mid
morning as the system cold front swings southeast of the region.
There should be a period of mvfr ceilings and visibility in the
showers but would expect a return to vfr conditions around 15-19z.
The other thing of note is there will be a rather gusty westerly
wind across the region today which will require some cross wind
take off and landing techniques.
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...None.
TN...Wind Advisory until 10 AM EST this morning for Blount Smoky
Mountains-Cocke Smoky Mountains-Sevier Smoky Mountains.
VA...None.
&&Hazardous weather outlook, Mar 9, 2:13 PM CST, 9 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 313 PM EST Thu Mar 9 2017 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-102015- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott-Russell-Washington- 313 PM EST Thu Mar 9 2017 /213 PM CST Thu Mar 9 2017/ This Hazardous Weather Outlook is for portions of Southwest North Carolina...East Tennessee and Southwest Virginia. .DAY ONE...This Afternoon and Tonight ...Scattered Strong Thunderstorms Possible Late Tonight and early Friday Morning... An upper level storm system and associated cold front will move across the Tennessee Valley and southern Appalachians late tonight and early Friday morning. Some of these storms may be strong producing small hail and strong and gusty winds. .DAYS TWO THROUGH SEVEN...Friday through Wednesday ...Widespread Snowfall expected Saturday night into Sunday Morning with much colder air anticipated over the weekend into next week... Winter will return this weekend as a system brings widespread snowfall to the area Saturday night into Sunday morning. Snow accumulations along and north of I-40 will be in the 2-5 inch range with locally higher amounts above 3500 feet. Elsewhere, expect accumulations of 1-3 inches will be possible. The snow will be heavy enough to cause scattered to numerous travel issues across the region late Saturday into early Sunday. Temperatures should warm enough on Sunday to alleviate most travel issues by Sunday afternoon. In addition, much colder temperatures are expected next week with morning lows in the 20s most morning with teens possible in NE TN and SW VA. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 12:23 AM CST | Severe Thunderstorm Warning | MRX | Bledsoe, Rhea, Sequatchie | 37 min |
| Mar 10, 12:38 AM CST | Severe Thunderstorm Warning | MRX | Hamilton, Marion, Sequatchie | 37 min |
| Mar 10, 1:24 AM CST | Special Weather Statement | MRX | Cocke, Jefferson, Sevier | 51 min |
| Mar 10, 2:55 AM CST | Areal Flood Advisory | MRX | Hancock, Hawkins, Sullivan, Washington | 3 hr |
| Mar 10, 2:57 AM CST | Areal Flood Advisory | MRX | Claiborne, Hancock | 3 hr |
| Mar 10, 3:03 AM CST | Freeze Warning | MRX | Anderson, Bledsoe, Blount, Campbell, Carter, Claiborne and 24 more | 29 hr |
| Mar 10, 3:16 AM CST | Winter Storm Watch | MRX | Blount, Carter, Cocke, Greene, Johnson, Monroe and 2 more | 24 hr |
| Mar 10, 2:14 PM CST | Freeze Watch | MRX | Anderson, Bledsoe, Blount, Bradley, Campbell, Carter and 25 more | 232 days |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.